Jump to content
CrazyBoards.org

browri

Member
  • Content Count

    1,691
  • Joined

  • Last visited

About browri

  • Rank
    Member

Profile Information

  • Gender
    male
  • Location
    Pennsylvania, USA
  • Interests
    genealogy and all things tech.

Recent Profile Visitors

4,030 profile views
  1. So I have considered it. The only reason increasing the Remeron further makes me slightly nervous is just because of the impact it has already had on my appetite. I knew about the sedation and increased appetite and subsequent weight gain from the two before starting Remeron, but I guess I was surprised by the intensity of those symptoms. Starting at 7.5mg and the first few days after the increase to 15mg, the increased appetite was more noticeable. I seemed to adjust to the side effect a few days after the initiation at 7.5mg and increase to 15mg, but my baseline appetite is certainly higher.
  2. Thanks, @Wonderful.Cheese! Seeing as he passed away Sunday night, this week has been tough still kind of going through Trintellix withdrawal but also coming up on Remeron on top of that. However, here I am at the end of the week feeling better about it. I've been able to process it normally, I think. His quality of life had deteriorated already even before contracting coronavirus. In a way, he isn't in pain anymore not just from coronavirus but from everything else he dealt with in life. My grandmother also seems to be at peace with it. It helps me to feel better knowing that she may be sad bu
  3. So far so good. Did 7.5mg Remeron last Tuesday evening through Saturday evening. Then last night was my first dose of 15mg. My appointment with my pdoc isn't until next Tuesday, but I'm going to call in over my lunch break to see if they have any appointments at the end of this week instead. Not sure I feel like waiting until next Tuesday. My impressions so far: I like this med. Definitely helps my sleep. I normally have no interest in eating during the day. Now I do. I actually will eat just about anything that isn't nailed down. That's gotten a tad better as days have gone on but DAMN.
  4. Well @Iceberg we're doing it. The mirtazapine part at least. Started 7.5mg this past Tuesday evening. Increase to 15mg this coming Wednesday the 20th. Then appt with pdoc on the 26th to likely increase further to 30mg. Fingers crossed.
  5. No I certainly do think that combining two antidepressants in bipolar disorder carries an even higher risk of cycling than one does alone. My hope is that mirtazapine as a baseline antidepressant will carry a lower risk than an SSRI or an SNRI, but the beauty of mirtazapine is that if it is dosed appropriately, you should theoretically be able to add 20mg or 40mg of duloxetine to it in times like seasonal depression when the mirtazapine alone isn't enough I also keep in mind that I've technically been taking two antidepressants for years now. I think anyone who has taken Rexulti can vouch
  6. Oh no definitely not a combo. To be clear, the manic episode and its corresponding symptoms have largely resolved with a few days of just Depakote and Klonopin. So I do think he will re-introduce an antidepressant today (appt moved up to 11:15AM Eastern), but I'm hoping for a different one. Early on in my treatment, we realized that the doses of atypical antipsychotics I needed to control my mood symptoms were doses I couldn't tolerate due to side effects. However, I can tolerate fairly high doses of anti-convulsants which do a fairly good job at controlling my mania. Right now without an
  7. Looking to hear different experiences combining mirtazapine with any of the following: venlafaxine, desvenlafaxine, duloxetine, bupropion, or any other similar norepinephrine-heavy antidepressant. I was taking a combination of Depakote/Trintellix/Rexulti/Vyvanse. Have been experiencing some serious mania and heavy drinking and recently discontinued the Trintellix+Rexulti until my pdoc appt this coming Wednesday when we can talk about it in greater depth. We may decide to continue Trintellix, Rexulti, or both. However, I am also seriously considering other options if my pdoc will consider
  8. Fortunately EMRs these days do help doctors to catch med interactions before they happen, but you certainly can't always count on that. Usually pdocs know about carbamazepine's (CBZ) enzyme induction. They are familiar with the liver CYP isoenzyme system because it metabolizes a vast majority of medications. So with CBZ, double the dose of everything else. Same goes for phenytoin's inhibition of the same enzyme system, half the dose. But lamotrigine is metabolized via glucuronidation, which is sometimes less obvious, and valproate's inhibition of glucuronosyltransferase isn't is commonly known
  9. No problem. Looking back on that post from last night I was a bit hypomanic and it was a tad of a brain dump, but a more succinct answer to your question is that all three (mirtazapine, quetiapine, tricyclics [e.g. doxepin or amitriptyline]) are very potent antagonists of histamine in the brain in small doses. In the central nervous system, that's responsible for wake/sleep. All three are strongly pro-adrenergic with increasing doses making them all stimulating in the mid-range, but at the top of the range, quetiapine could stand to become sedating again like the bottom end of its dose range d
  10. I mean @Iceberg you actually covered it really nicely. It's also good that the OP is truly comparing three completely different fruits in this case (actually 3.5, but I'll get to that in a second), as you can stack effects on top of each other to further describe the next. For example, mirtazapine at the bottom of the dose range largely achieves its sedation via antagonism of the histamine type 1 receptors. Histamine controls alertness of various bodily processes. It intertwines beautifully with orexin to regulate the sleep-wake states. It controls the alertness of our immune system (itchiness
  11. This is true. As a general rule, if one is taking a combination of valproate and lamotrigine, the lamotrigine dose shouldn't exceed 100mg unless the doctor is treading very carefully.
  12. Yeah I really like Depakote for maintenance and for what it's worth I also really liked Lamictal. It was so mild, but it wasn't calming enough. Hence going to Trileptal and then to Depakote to make my anti-convulsant more calming so I didn't have to rely on antipsychotics so much to settle me. I still need APs but in lower doses.
  13. I did try this combo like a year or so ago. I didn't get very far with it. I love Depakote and Lamictal has worked for me in the past, but I was trying to make Lamictal work IN PLACE of an antidepressant, and that just wasn't the right thing for me. Current combo of Depakote/Trintellix/Rexulti/Vyvanse suits me well. Personally took a break from Rexulti last year to try Vraylar and went back to Rexulti after about 6 weeks because I couldn't tolerate Vraylar at 1.5mg. However, if anyone were to try it, my recommendation would be to start with 1.5mg every other day for a good while to get
  14. Depakote does work be increasing levels of GABA in the brain, which can have an overall calming effect. 500mg of Depakote is a pretty low dose, but it is dosed by weight, and some people can get enough of a blood level for it to have some subtle calming effects (25-50 ug/mL). Average dose for Depakote though is 1000mg with many taking higher doses than that. Omg Latuda made me so panicky for the hour or so after taking it and I never understood why. Latuda did calm me a bit but I wouldn't classify Latuda as a calming antipsychotic overall relative to its cohorts. I ended up switching f
  15. While you can certainly ACCOMPLISH what you're describing with the correct medications and the correct timing, that doesn't necessarily mean it's good for you or will always be reproduceable. Due to changes in receptor sensitivity and subsequent up- or down-regulation in the genes that code for those receptors, with increasing frequency of these manic "trips" it would become harder and harder to induce that manic state without pushing yourself too far into mania where you experience "the bullshit" and similarly harder and harder to pull yourself out. What you're describing is a dangerous game
×
×
  • Create New...